MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE
Catalog Number SEP3
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.The reported complaint involves the sterility of a dropped device after removal from the packaging during the procedure.Sterility of a dropped device cannot be confirmed in the evaluation lab and does not involve manufacturing records; therefore, an investigation will not be performed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system separator 3 (sep3).While preparing a sep3 for use, the hospital technician inadvertently dropped the sep3 on the ground and, consequently, the sep3 was contaminated.The contamination of the sep3 occurred prior to use and, therefore, it was not used in the procedure.The procedure was then continued using a new sep3.

Brand Name
INDIGO SYSTEM SEPARATOR 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8768045
Report Number3005168196-2019-01322
Device Sequence Number2038715
Product Code DXE
UDI-Device Identifier00814548016115
UDI-Public00814548016115
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Catalogue NumberSEP3
Device Lot NumberF70063
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005